Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have symptoms of parkinson's disease. Becoming hypersexual after taking sinemet. What's wrong?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
sinemet, if it is not working and my dad is getting worse, and he is becoming hypersexual to boot, should he be takin off it? He is on 25/100 4X per day and is shaking even worse. The neurologist doesn't even know for sure he has Parkinson's. He keep proprsitioning the nurses at the nursing home. He is 74 years and he has good from walking and going to concerts to wheel chair and bed bound in one year. He does have many of the symptoms of Parkinson's disease, but with the sinemet not helping him, I'm just not sure.
Posted Sat, 2 Mar 2013 in Brain and Spine
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Parkinson's disease is mainly diagnosed by the symptoms and clinical signs. If sinemet is not working for him, then i suggest you to get him evaluated from a second neurologist regarding the treatment. There are other options too available for Parkinson's disease.
Usually it takes 2-3 weeks for the medicine to show a symptomatic improvement. If you feel that his tremors are worsening then you can discuss regarding tapering off the doses of sinemet with his treating neurologist.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor